Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 196, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Oct 21, 1994, 1:53 AM CDT for Ness County, Kansas. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Oct 21, 1994, 1:53 AM CDT (06:53 UTC)
- Expired
- Oct 21, 1994, 2:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ness County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 210654 RRA SVRDDC KSC135-210730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 153 AM CDT FRI OCT 21 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL KANSAS ...CENTRAL NESS COUNTY AT 152 AM CDT...DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 1 MILE NORTH OF NESS CITY...MOVING EAST AT 25 MPH. THIS STORM IS LIKELY TO BE PRODUCING LARGE HAIL AND TORRENTIAL RAIN. THE STORM IS MOVING ALONG HIGHWAY 96...AND SHOULD BE NEAR BAZINE BY 215PM. PERSONS IN THE PATH OF THIS STORM AND PARTICULARLY NEAR BAZINE SHOULD TAKE COVER IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 9:20 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Oct 20, 9:20 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
920 PM CDT THU OCT 20 1994
ARIZONA VORT MAX APPRS WILL CAUSE SOME WX TO SE SCTNS. INITIAL 00Z
ANALYSIS INDCTS VORT MAX UNDERDONE BY 20M BY ALL MODELS...ALSO CREATING
CLDS/PRECIP IN NC NEW MEX. DPR SFC LOW IN W TEX BY 2MB ALSO RFLCTS STRGR
VORT MAX. SE WNDS OVR EAST 2/3 CWA ADVECTG LL MSTR...DDC SFC DEWPOINT
RNNG 9 DEGREES HIGHER THAN FWC MDL W MID 50S JUST UPSTRM AT P28.
APPRS HV MSTR AND UVV TO CREATE RW-/TRW- IN TX PNHNDLE AND WEST OKLA TNGHT
AND BLV SOME PRECIP WILL AFFECT PARTS SE CWA AFTER MIDNIGHT...TX PNDLE OBS
CONFIRM PRECIP DVLPG ATTM. SCENARIO ALSO REASON FOR HIGHER
LOWS TNGHT. WAY THGS DVLPG PSSBLE RMNG NW CWA MAY SEE SOME WX
BUT WILL HOLD OFF FOR NOW. WNDS SHLD SWITCH TO NW TMRW AFTER
PASSAGE OF VORT MAX W CLRG SKIES TO SE CWA.
NICHOLS
Xr
8;{FPUS^
|4pFPUSV
4k#FXUSn
9teFZUSL
:eFZUS
l?FPUS
8FQUS
0NcFTAT
5#FXUS
>FZUS
9+{FPUS
3FTJP
<3#FXUSD
2uFPUS^
|?uFQUS
d2[#FXUS
5FQUS6
;#FPCNd
6FZUS\
H5&eFZUS
9s#FPUS
t;^yFTCNThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 12:49 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 26 min |
| Oct 21, 12:53 AM CDT | Severe Thunderstorm Warning | DDC | Lane | 37 min |
| Oct 21, 2:02 AM CDT | Severe Thunderstorm Warning | DDC | Comanche | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.